Alert archive / Alabama / Freeze Warnings in 2008

Freeze Warning 2, NWS Mobile, AL

March 7, 20088 counties in Alabama; Greene County, Perry County, Wayne County, Mississippi

NWS Mobile, AL issued this freeze warning at Mar 7, 2008, 4:18 PM CST for 8 counties in Alabama; Greene County, Perry County, Wayne County, Mississippi. It took effect at Mar 8, 2008, 12:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 7, 2008, 4:18 PM CST (22:18 UTC)
In effect from
Mar 8, 2008, 12:00 AM CST
Expired
Mar 8, 2008, 8:00 AM CST
In force
8 hr
Issued by
NWS Mobile, AL

Counties Butler County, AL, Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Crenshaw County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL, Greene County, MS, Perry County, MS, Wayne County, MS

The radar

The Mobile radar (KMOB), 112 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 10.3 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2008-03-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2008-03-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
905 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
518 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMOB 072218
NPWMOB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
418 PM CST FRI MAR 7 2008

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST
SATURDAY...
...WIND ADVISORY IN EFFECT COASTAL ZONES UNTIL 9 AM CST SATURDAY...
...FREEZE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY
MORNING...

.AS LOW PRESSURE LIFTS QUICKLY NORTHEAST AWAY FROM THE REGION
TONIGHT...VERY STRONG WEST TO NORTHWESTERLY WINDS WILL OCCUR...MAINLY
ACROSS THE COASTAL SECTIONS. THE STRONG WINDS WILL ALSO BRING MUCH
COLDER AIR INTO THE REGION LATE TONIGHT. THE WINDS WILL DIMINISH
SATURDAY MORNING AS THE LOW PRESSURE AREA MOVES FURTHER TO THE
NORTHEAST. FREEZING CONDITIONS ARE POSSIBLE TONIGHT WHERE SNOW
OCCURS...AND ACROSS THE ENTIRE AREA SATURDAY NIGHT DUE TO LIGHT WINDS
AND CLEAR SKIES.


ALZ051>058-MSZ067-075-076-080630-
/O.NEW.KMOB.FZ.W.0002.080308T0600Z-080308T1500Z/
/O.NEW.KMOB.FZ.A.0001.080309T0600Z-080309T1500Z/
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
WAYNE-PERRY-GREENE-
INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM...
MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN...
PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE...
LUVERNE...BRANTLEY...WAYNESBORO...RICHTON...BEAUMONT...
NEW AUGUSTA...LEAKESVILLE...MCLAIN
418 PM CST FRI MAR 7 2008

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST
SATURDAY...
...FREEZE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY
MORNING...

A STRONG COLD FRONT SWEEPING ACROSS THE REGION WILL BRING A BLAST OF
COLD AIR INTO THE REGION TONIGHT. TEMPERATURES WILL LOWER INTO THE
MID TO UPPER 30S BY MIDNIGHT...AND THEN DROP INTO THE LOWER 30S BY
SUNRISE SATURDAY MORNING...ESPECIALLY WHERE BANDS OF SNOW DEVELOP.

WITH MUCH COLDER AIR IN PLACE...FREEZING CONDITIONS ARE POSSIBLE
ACROSS THE ENTIRE AREA SATURDAY NIGHT DUE TO LIGHT WINDS AND CLEAR
SKIES. LOWS SATURDAY NIGHT ARE FORECAST TO DROP INTO THE MID 20S AND
LOWER 30S.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. DURING THIS PERIOD OF UNUSUALLY COLD WEATHER...CHECK
ON ELDERLY NEIGHBORS TO MAKE SURE THEY HAVE ADEQUATE HEAT. OUTDOOR
PETS SHOULD ALSO HAVE ADEQUATE WARMTH. AREA SHELTERS SHOULD CONTINUE
TO EXPECT INCREASED DEMAND. EVERYONE SHOULD TAKE ADEQUATE SAFETY
PRECAUTIONS WITH THEIR HEATING SYSTEMS...AND MAKE SURE TO UTILIZE
CARBON MONOXIDE DETECTORS IN ENCLOSED SPACES. EXTRA CAUTION SHOULD BE
USED WITH PORTABLE SPACE HEATERS. MAKE SURE SPACE HEATERS ARE NOT
LEFT UNATTENDED AND ARE NOT USED NEAR FLAMMABLE MATERIALS SUCH AS
CURTAINS OR BED COVERINGS.

$$

ALZ063-064-FLZ002-004-006-080630-
/O.NEW.KMOB.WI.Y.0006.080308T0000Z-080308T1500Z/
/O.NEW.KMOB.FZ.A.0001.080309T0600Z-080309T1500Z/
LOWER MOBILE-LOWER BALDWIN-COASTAL ESCAMBIA-COASTAL SANTA ROSA-
COASTAL OKALOOSA-
INCLUDING THE CITIES OF...TILLMANS CORNER...THEODORE...DAPHNE...
FAIRHOPE...FOLEY...SPANISH FORT...PENSACOLA...FERRY PASS...
BRENT...WEST PENSACOLA...BELLVIEW...ENSLEY...MYRTLE GROVE...
PACE...MILTON...GULF BREEZE...WRIGHT...FORT WALTON BEACH...
NICEVILLE...DESTIN...SEMINOLE...EGLIN AFB...VALPARAISO
418 PM CST FRI MAR 7 2008

...WIND ADVISORY IN EFFECT UNTIL 9 AM CST SATURDAY...
...FREEZE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY
MORNING...

WEST TO NORTHWEST WINDS OF 15 TO 25 MPH...WITH HIGHER GUSTS...WILL
CONTINUE TO INCREASE OVER THE COASTAL SECTIONS IN THE WAKE OF A
STRONG COLD FRONT. THESE STRONG WINDS WILL CONTINUE THROUGH THE
EARLY MORNING HOURS SATURDAY. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED. THESE STRONG GUSTY WINDS WILL POSE A HAZARD TO MOTORISTS
DRIVING HIGH PROFILE VEHICLES...AS WELL AS TO OTHERS IN OUTDOOR WIND
SENSITIVE ACTIVITIES.

WITH MUCH COLDER AIR IN PLACE...FREEZING CONDITIONS ARE POSSIBLE
ACROSS THE ENTIRE AREA SATURDAY NIGHT DUE TO LIGHT WINDS AND CLEAR
SKIES. LOWS SATURDAY NIGHT ARE FORECAST TO DROP INTO THE MID 20S AND
LOWER 30S.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. DURING
THIS PERIOD OF UNUSUALLY COLD WEATHER...CHECK ON ELDERLY NEIGHBORS TO
MAKE SURE THEY HAVE ADEQUATE HEAT. OUTDOOR PETS SHOULD ALSO HAVE
ADEQUATE WARMTH. AREA SHELTERS SHOULD CONTINUE TO EXPECT INCREASED
DEMAND. EVERYONE SHOULD TAKE ADEQUATE SAFETY PRECAUTIONS WITH THEIR
HEATING SYSTEMS...AND MAKE SURE TO UTILIZE CARBON MONOXIDE DETECTORS
IN ENCLOSED SPACES. EXTRA CAUTION SHOULD BE USED WITH PORTABLE SPACE
HEATERS. MAKE SURE SPACE HEATERS ARE NOT LEFT UNATTENDED AND ARE NOT
USED NEAR FLAMMABLE MATERIALS SUCH AS CURTAINS OR BED COVERINGS.

$$

ALZ059>062-FLZ001-003-005-MSZ078-079-080630-
/O.NEW.KMOB.FZ.A.0001.080309T0600Z-080309T1500Z/
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-INLAND ESCAMBIA-
INLAND SANTA ROSA-INLAND OKALOOSA-STONE-GEORGE-
INCLUDING THE CITIES OF...ATMORE...BREWTON...EAST BREWTON...
ANDALUSIA...OPP...PRICHARD...SARALAND...BAY MINETTE...CENTURY...
FLOMATON...MOLINO...JAY...CRESTVIEW...WIGGINS...LUCEDALE
418 PM CST FRI MAR 7 2008

...FREEZE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY
MORNING...

WITH MUCH COLDER AIR IN PLACE...FREEZING CONDITIONS ARE POSSIBLE
ACROSS THE ENTIRE AREA SATURDAY NIGHT DUE TO LIGHT WINDS AND CLEAR
SKIES. LOWS SATURDAY NIGHT ARE FORECAST TO DROP INTO THE MID 20S AND
LOWER 30S.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. DURING
THIS PERIOD OF UNUSUALLY COLD WEATHER...CHECK ON ELDERLY NEIGHBORS TO
MAKE SURE THEY HAVE ADEQUATE HEAT. OUTDOOR PETS SHOULD ALSO HAVE
ADEQUATE WARMTH. AREA SHELTERS SHOULD CONTINUE TO EXPECT INCREASED
DEMAND. EVERYONE SHOULD TAKE ADEQUATE SAFETY PRECAUTIONS WITH THEIR
HEATING SYSTEMS...AND MAKE SURE TO UTILIZE CARBON MONOXIDE DETECTORS
IN ENCLOSED SPACES. EXTRA CAUTION SHOULD BE USED WITH PORTABLE SPACE
HEATERS. MAKE SURE SPACE HEATERS ARE NOT LEFT UNATTENDED AND ARE NOT
USED NEAR FLAMMABLE MATERIALS SUCH AS CURTAINS OR BED COVERINGS.

$$
2 follow-up statements
000
WWUS74 KMOB 080259
NPWMOB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
859 PM CST FRI MAR 7 2008

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST
SATURDAY ACROSS WAYNE AND CHOCTAW COUNTIES...

...WIND ADVISORY IN EFFECT COASTAL ZONES UNTIL 9 AM CST SATURDAY...

...FREEZE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY
MORNING ACROSS PORTIONS OF SOUTHEAST MISSISSIPPI...SOUTH ALABAMA AND
THE INLAND AREAS OF THE WESTERN FLORIDA PANHANDLE...

.AS LOW PRESSURE LIFTS QUICKLY NORTHEAST AWAY FROM THE REGION
TONIGHT...VERY STRONG WEST TO NORTHWESTERLY WINDS WILL OCCUR...
MAINLY ACROSS THE COASTAL SECTIONS. THE STRONG WINDS WILL ALSO
BRING COLD AIR INTO THE INLAND AREAS LATE TONIGHT. THE WINDS WILL
DIMINISH SATURDAY MORNING AS THE LOW PRESSURE AREA MOVES FURTHER TO
THE NORTHEAST. 

ALZ052>058-MSZ075-076-081100-
/O.CAN.KMOB.FZ.W.0002.080308T0600Z-080308T1500Z/
/O.CON.KMOB.FZ.A.0001.080309T0600Z-080309T1500Z/
WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-PERRY-
GREENE-
INCLUDING THE CITIES OF...CHATOM...MILLRY...JACKSON...
THOMASVILLE...GROVE HILL...CAMDEN...PINE HILL...HOMEWOOD...
MONROEVILLE...EVERGREEN...GREENVILLE...LUVERNE...BRANTLEY...
RICHTON...BEAUMONT...NEW AUGUSTA...LEAKESVILLE...MCLAIN
859 PM CST FRI MAR 7 2008

...FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH SUNDAY MORNING...
...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELLED THE FREEZE
WARNING. A FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY
NIGHT THROUGH SUNDAY MORNING. 

TEMPERATURES TONIGHT WILL FALL INTO THE MIDDLE 30S WITH A STRONG
NORTHWEST WIND. WITH LIGHTER WINDS AND CLEAR SKIES...FREEZING
TEMPERATURES ARE FORECAST SATURDAY NIGHT WITH LOWS IN THE MIDDLE TO
UPPER 20S EXPECTED.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

$$

ALZ051-MSZ067-081100-
/O.EXT.KMOB.FZ.W.0002.080308T0900Z-080308T1400Z/
/O.CON.KMOB.FZ.A.0001.080309T0600Z-080309T1500Z/
CHOCTAW-WAYNE-
INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...WAYNESBORO
859 PM CST FRI MAR 7 2008

...FREEZE WARNING NOW IN EFFECT FROM 3 AM TO 8 AM CST SATURDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH SUNDAY MORNING...

THE FREEZE WARNING IS NOW IN EFFECT FROM 3 AM TO 8 AM CST
SATURDAY. A FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY
NIGHT THROUGH SUNDAY MORNING. 

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY
LIKELY. TEMPERATURES TONIGHT WILL FALL TO NEAR 30 DEGREES.
TEMPERATURES SATURDAY NIGHT WILL LIKELY FALL INTO THE MIDDLE AND
UPPER 20S.

DURING THIS PERIOD OF UNUSUALLY COLD WEATHER...CHECK ON ELDERLY
NEIGHBORS TO MAKE SURE THEY HAVE ADEQUATE HEAT. OUTDOOR PETS SHOULD
ALSO HAVE ADEQUATE WARMTH. AREA SHELTERS SHOULD CONTINUE TO EXPECT
INCREASED DEMAND. EVERYONE SHOULD TAKE ADEQUATE SAFETY PRECAUTIONS
WITH THEIR HEATING SYSTEMS...AND MAKE SURE TO UTILIZE CARBON MONOXIDE
DETECTORS IN ENCLOSED SPACES. EXTRA CAUTION SHOULD BE USED WITH
PORTABLE SPACE HEATERS. MAKE SURE SPACE HEATERS ARE NOT LEFT
UNATTENDED AND ARE NOT USED NEAR FLAMMABLE MATERIALS SUCH AS CURTAINS
OR BED COVERINGS.

$$

ALZ063-064-FLZ002-004-006-081100-
/O.CON.KMOB.WI.Y.0006.000000T0000Z-080308T1500Z/
/O.CON.KMOB.FZ.A.0001.080309T0600Z-080309T1500Z/
LOWER MOBILE-LOWER BALDWIN-COASTAL ESCAMBIA-COASTAL SANTA ROSA-
COASTAL OKALOOSA-
INCLUDING THE CITIES OF...TILLMANS CORNER...THEODORE...DAPHNE...
FAIRHOPE...FOLEY...SPANISH FORT...PENSACOLA...FERRY PASS...
BRENT...WEST PENSACOLA...BELLVIEW...ENSLEY...MYRTLE GROVE...
PACE...MILTON...GULF BREEZE...WRIGHT...FORT WALTON BEACH...
NICEVILLE...DESTIN...SEMINOLE...EGLIN AFB...VALPARAISO
859 PM CST FRI MAR 7 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SATURDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH SUNDAY MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SATURDAY. A
FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
SUNDAY MORNING. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED. THESE STRONG GUSTY WINDS WILL POSE A HAZARD TO
MOTORISTS DRIVING HIGH PROFILE VEHICLES...AS WELL AS TO OTHERS IN
OUTDOOR WIND SENSITIVE ACTIVITIES.

A FREEZE WATCH MEANS FREEZING TEMPERATURES ARE POSSIBLE. DURING THIS
PERIOD OF UNUSUALLY COLD WEATHER...CHECK ON ELDERLY NEIGHBORS TO MAKE
SURE THEY HAVE ADEQUATE HEAT. OUTDOOR PETS SHOULD ALSO HAVE ADEQUATE
WARMTH. AREA SHELTERS SHOULD CONTINUE TO EXPECT INCREASED DEMAND.
EVERYONE SHOULD TAKE ADEQUATE SAFETY PRECAUTIONS WITH THEIR HEATING
SYSTEMS...AND MAKE SURE TO UTILIZE CARBON MONOXIDE DETECTORS IN
ENCLOSED SPACES. EXTRA CAUTION SHOULD BE USED WITH PORTABLE SPACE
HEATERS. MAKE SURE SPACE HEATERS ARE NOT LEFT UNATTENDED AND ARE NOT
USED NEAR FLAMMABLE MATERIALS SUCH AS CURTAINS OR BED COVERINGS.

$$

ALZ059>062-FLZ001-003-005-MSZ078-079-081100-
/O.CON.KMOB.FZ.A.0001.080309T0600Z-080309T1500Z/
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-INLAND ESCAMBIA-
INLAND SANTA ROSA-INLAND OKALOOSA-STONE-GEORGE-
INCLUDING THE CITIES OF...ATMORE...BREWTON...EAST BREWTON...
ANDALUSIA...OPP...PRICHARD...SARALAND...BAY MINETTE...CENTURY...
FLOMATON...MOLINO...JAY...CRESTVIEW...WIGGINS...LUCEDALE
859 PM CST FRI MAR 7 2008

...FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH SUNDAY MORNING...

A FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
SUNDAY MORNING. 

A FREEZE WATCH MEANS FREEZING TEMPERATURES ARE POSSIBLE. DURING THIS
PERIOD OF UNUSUALLY COLD WEATHER...CHECK ON ELDERLY NEIGHBORS TO MAKE
SURE THEY HAVE ADEQUATE HEAT. OUTDOOR PETS SHOULD ALSO HAVE ADEQUATE
WARMTH. AREA SHELTERS SHOULD CONTINUE TO EXPECT INCREASED DEMAND.
EVERYONE SHOULD TAKE ADEQUATE SAFETY PRECAUTIONS WITH THEIR HEATING
SYSTEMS...AND MAKE SURE TO UTILIZE CARBON MONOXIDE DETECTORS IN
ENCLOSED SPACES. EXTRA CAUTION SHOULD BE USED WITH PORTABLE SPACE
HEATERS. MAKE SURE SPACE HEATERS ARE NOT LEFT UNATTENDED AND ARE NOT
USED NEAR FLAMMABLE MATERIALS SUCH AS CURTAINS OR BED COVERINGS.

$$
000 
WWUS74 KMOB 081026
NPWMOB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
426 AM CST SAT MAR 8 2008

...FREEZE WARNING IN EFFECT UNTIL 8 AM CST THIS MORNING ACROSS WAYNE
AND CHOCTAW COUNTIES...

...WIND ADVISORY IN EFFECT COASTAL ZONES UNTIL 9 AM CST THIS MORNING...

...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING
ACROSS INLAND SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA AND THE WESTERN
FLORIDA PANHANDLE...

.COLD AIR WILL CONTINUE TO FLOW INTO THE AREA ON MODERATE TO STRONG
WEST AND NORTHWEST WINDS THIS MORNING. WINDS ALONG THE COASTAL AREAS
WILL REMAIN STRONG WITH NUMEROUS GUST TO AROUND 30 MPH UNTIL MID
MORNING. AFTERNOON HIGH TEMPERATURES ARE EXPECTED TO RANGE BETWEEN
45 AND 55 DEGREES. MOSTLY CLEAR SKIES BY TONIGHT WITH LIGHT WINDS
WILL ALLOW EXCELLENT COOLING AND A FREEZE IS POSSIBLE OVER MOST OF
THE AREA AWAY FROM THE COAST. A FREEZE WARNING MAY BE REQUIRED LATER TODAY.



ALZ051-MSZ067-081800-
/O.CON.KMOB.FZ.W.0002.000000T0000Z-080308T1400Z/
/O.CON.KMOB.FZ.A.0001.080309T0600Z-080309T1500Z/
CHOCTAW-WAYNE-
INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...WAYNESBORO
426 AM CST SAT MAR 8 2008

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SUNDAY MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING. A
FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY
MORNING. 

LOW TEMPERATURES NEAR OR JUST BELOW FREEZING THIS MORNING WILL RISE
ABOVE FREEZING BY 9 AM. COLD TEMPERATURES ARE EXPECTED AGAIN TONIGHT
AND A FREEZE WATCH IS IN EFFECT FOR LATE TONIGHT. A FREEZE WARNING
MAY BE ISSUED FOR TONIGHT...AS NEW DATA BECOMES AVAILABLE.

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. 

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

DURING THIS PERIOD OF UNUSUALLY COLD WEATHER...CHECK ON ELDERLY
NEIGHBORS TO MAKE SURE THEY HAVE ADEQUATE HEAT. OUTDOOR PETS
SHOULD ALSO HAVE ADEQUATE SHELTER. EVERYONE SHOULD TAKE ADEQUATE
SAFETY PRECAUTIONS WITH THEIR HEATING SYSTEMS...AND MAKE SURE TO
UTILIZE CARBON MONOXIDE DETECTORS IN ENCLOSED SPACES. EXTRA CAUTION
SHOULD BE USED WITH PORTABLE SPACE HEATERS. SPACE HEATERS SHOULD NOT BE
LEFT UNATTENDED AND NOT USED NEAR FLAMMABLE MATERIALS SUCH AS
CURTAINS OR BED COVERINGS.

$$

ALZ063-064-FLZ002-004-006-081800-
/O.CON.KMOB.WI.Y.0006.000000T0000Z-080308T1500Z/
/O.CON.KMOB.FZ.A.0001.080309T0600Z-080309T1500Z/
LOWER MOBILE-LOWER BALDWIN-COASTAL ESCAMBIA-COASTAL SANTA ROSA-
COASTAL OKALOOSA-
INCLUDING THE CITIES OF...TILLMANS CORNER...THEODORE...DAPHNE...
FAIRHOPE...FOLEY...SPANISH FORT...PENSACOLA...FERRY PASS...
BRENT...WEST PENSACOLA...BELLVIEW...ENSLEY...MYRTLE GROVE...
PACE...MILTON...GULF BREEZE...WRIGHT...FORT WALTON BEACH...
NICEVILLE...DESTIN...SEMINOLE...EGLIN AFB...VALPARAISO
426 AM CST SAT MAR 8 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SUNDAY MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING. A
FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY
MORNING. A FREEZE WARNING MAY BE ISSUED FOR TONIGHT...AS NEW DATA
BECOMES AVAILABLE.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS AROUND 25 MPH WITH
FREQUENT HIGHER GUST ARE EXPECTED. THESE STRONG GUSTY WINDS POSE A
HAZARD TO MOTORISTS DRIVING HIGH PROFILE VEHICLES...AS WELL AS TO
OTHERS IN OUTDOOR WIND SENSITIVE ACTIVITIES.

DURING THIS PERIOD OF UNUSUALLY COLD WEATHER...CHECK ON ELDERLY
NEIGHBORS TO MAKE SURE THEY HAVE ADEQUATE HEAT. OUTDOOR PETS
SHOULD ALSO HAVE ADEQUATE SHELTER. EVERYONE SHOULD TAKE ADEQUATE
SAFETY PRECAUTIONS WITH THEIR HEATING SYSTEMS...AND MAKE SURE TO
UTILIZE CARBON MONOXIDE DETECTORS IN ENCLOSED SPACES. EXTRA CAUTION
SHOULD BE USED WITH PORTABLE SPACE HEATERS. SPACE HEATERS SHOULD NOT BE
LEFT UNATTENDED AND NOT USED NEAR FLAMMABLE MATERIALS SUCH AS
CURTAINS OR BED COVERINGS.

$$

ALZ052>062-FLZ001-003-005-MSZ075-076-078-079-081800-
/O.CON.KMOB.FZ.A.0001.080309T0600Z-080309T1500Z/
WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-ESCAMBIA-
COVINGTON-UPPER MOBILE-UPPER BALDWIN-INLAND ESCAMBIA-
INLAND SANTA ROSA-INLAND OKALOOSA-PERRY-GREENE-STONE-GEORGE-
INCLUDING THE CITIES OF...CHATOM...MILLRY...JACKSON...
THOMASVILLE...GROVE HILL...CAMDEN...PINE HILL...HOMEWOOD...
MONROEVILLE...EVERGREEN...GREENVILLE...LUVERNE...BRANTLEY...
ATMORE...BREWTON...EAST BREWTON...ANDALUSIA...OPP...PRICHARD...
SARALAND...BAY MINETTE...CENTURY...FLOMATON...MOLINO...JAY...
CRESTVIEW...RICHTON...BEAUMONT...NEW AUGUSTA...LEAKESVILLE...
MCLAIN...WIGGINS...LUCEDALE
426 AM CST SAT MAR 8 2008

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SUNDAY MORNING...

A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY
MORNING. 

LIGHT WINDS AND CLEAR SKIES ARE EXPECTED TONIGHT...TEMPERATURES MAY
FALL TO FREEZING OR BELOW BY SUNDAY MORNING. A FREEZE WARNING
MAY BE ISSUED FOR TONIGHT...AS NEW DATA BECOMES AVAILABLE.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this freeze warning went out at Mar 7, 3:55 PM CST, 23 minutes earlier.

Area forecast discussion, Mar 7, 3:55 PM CST, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
355 PM CST FRI MAR 7 2008

.SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT)...AFTERNOON WATER VAPOR
IMAGERY INDICATES A DEEP UPPER TROUGH OVER THE ARKLATEX WITH A
CLOSED UPPER LOW SPINNING OVER NORTHERN LOUISIANA AND SOUTHERN
ARKANSAS. A SHORT WAVE IS DIGGING SOUTHWARD ON THE BACKSIDE OF THE
UPPER TROUGH AND HELP INCREASE THE LIFT ACROSS THE REGION OVERNIGHT.
THE UPPER LOW WILL TRANSLATE EASTWARD ACROSS THE TENNESSEE VALLEY
TONIGHT AND BRING A ZONE OF ENHANCED 850-700 MB MOISTURE ACROSS THE
FORECAST AREA MAINLY FROM 06Z TO 12Z TONIGHT/SAT MORNING. THE
PRECIPITATION IS EXPECTED TO START AS ALL RAIN WITH THE HIGHEST RAIN
CHANCES ACROSS THE NORTH AND DECREASING TO THE SOUTH. VERY COLD MID
LEVEL TEMPS ARE ASSOCIATED WITH THE UPPER LOW...500 MB TEMPS OF -25C
TO -30C. THUS...EXPECT DYNAMICAL COOLING FROM THE UPPER LOW ALONG
WITH INCREASING COLD ADVECTION AS SFC WINDS BECOME NORTHWEST AFTER
MIDNIGHT TO ALLOW THE RAIN TO TRANSITION TO A RAIN/SNOW MIX AND THEN
TO ALL SNOW DURING THE EARLY MORNING HOURS. TEMPERATURES WILL HOVER
NEAR THE FREEZING MARK BY EARLY MORNING ACROSS NORTH AND
NORTHWESTERN ZONES AND THIS IS WHERE HIGHER ACCUMULATIONS ARE
EXPECTED. THE GREATEST CHANCES OF ACCUMULATING SNOW WILL BE NORTH OF
A LINE FROM JANICE IN PERRY COUNTY MISSISSIPPI TO MCINTOSH IN
WASHINGTON COUNTY AND SOUTHERN CRENSHAW COUNTY IN ALABAMA. THIS IS
WHERE A SNOW ADVISORY WILL BE IN EFFECT FROM 9 PM TONIGHT TO MID
MORNING ON SATURDAY FOR THE POSSIBILITY OF 1/2 TO LESS THAN 2 INCHES
OF SNOW. ACCUMULATIONS ARE MOST LIKELY ON GRASSY SURFACES AS ROADS
WILL BE TOO WARM AND NO MAJOR TRAVEL PROBLEMS ARE EXPECTED. LITTLE
TO NO ACCUMULATION IS EXPECTED SOUTH OF THAT LINE WITH ALL RAIN FROM
I-10 SOUTH.

THIS EVENT DOES HAVE SHADES OF AN EVENT THIS PAST JANUARY WHERE
AREAS IN WAYNE AND CHOCTAW COUNTY RECEIVED 2 TO 4 INCHES IN AN
ISOLATED CONVECTIVE BAND THAT DEVELOPED. THIS IS AGAIN POSSIBLE AND
WILL HAVE TO BE CLOSELY MONITORED...ESPECIALLY SINCE THE VERY COLD
MID LEVEL TEMPS WILL CONTRIBUTE TO STEEP MID LEVEL LAPSE RATES AND
ELEVATED INSTABILITY. IT IS ALMOST IMPOSSIBLE TO TARGET EXACTLY
WHERE THE CONVECTIVE BANDS WILL SET UP...IF AT ALL...AHEAD OF TIME.
THAT IS THE REASON WE ARE GOING AHEAD WITH A LARGER SNOW ADVISORY.

A FREEZE WARNING WILL BE ISSUED FOR TONIGHT FOR THE AREAS WHERE A
SNOW ADVISORY IS IN EFFECT. THIS IS MAINLY TO GIVE A HEADS UP TO
AREA NURSERIES AND OTHER GROWERS AS PLANTS HAVE ALREADY STARTED TO
SPROUT AROUND THE CENTRAL GULF COAST. A FREEZE WATCH WILL ALSO BE
ISSUED FOR THE ENTIRE AREA FOR SATURDAY NIGHT AS EVEN COLDER TEMPS
ARE EXPECTED AS HIGH PRESSURE SETTLES OVER THE AREA AND WINDS BECOME
LIGHT. LATER SHIFTS CAN DEFINE THE EXACT AREAS FOR FREEZING TEMPS
AND UPGRADE TO A FREEZE WARNING.

THE UPPER TROUGH WILL PASS SATURDAY MORNING BRINGING AN END TO ANY
LINGERING FLURRIES OR LIGHT SNOW SHOWERS. WHILE SKIES WILL GRADUALLY
CLEAR IN THE AFTERNOON...TEMPERATURES WILL BE RATHER COOL WITH
BREEZY NORTHWEST WINDS AND HIGHS ONLY REACHING THE MID TO UPPER 40S
ACROSS INTERIOR ZONES TO MID 50S ALONG THE COAST. HIGH PRESSURE WILL
MOVE EAST OF THE AREA ON SUNDAY ALLOWING TEMPERATURES TO MODERATE
BACK INTO THE LOWER 60S BY SUNDAY AFTERNOON AFTER A COLD START
SUNDAY MORNING. /13

.LONG TERM...(MONDAY THROUGH THURSDAY)...UPPER LEVEL SOUTHWESTERLY
FLOW WILL DEVELOP ACROSS THE GULF COAST ON MONDAY AS AN UPPER SHORTWAVE
DIGS INTO THE FOUR CORNERS REGION. THIS ALONG WITH A SOUTHERLY LOW
LVL FLOW WILL ALLOW HIGHS TO WARM TO NEAR CLIMATOLOGICAL LEVELS.
CLOUDS INCREASE ON TUESDAY WITH SCATTERED SHOWERS OR THUNDERSTORMS
POSSIBLE BY THE AFTERNOON INTO THE EVENING AS THE SHORTWAVE MOVES
ACROSS. THE ACTIVE PATTERN CONTINUES AS ANOTHER UPPER TROUGH AND
ASSOCIATED COLD FRONT APPROACH BY LATE IN THE PERIOD WITH ANOTHER
CHANCE OF THUNDERSTORMS. TEMPERATURES REMAIN GENERALLY NEAR
CLIMATOLOGICAL LEVELS WEDNESDAY INTO THURSDAY. /13

&&

.MARINE...A LOW MOVING OUT OF EAST CENTRAL ALABAMA WILL QUICKLY MOVE
NORTHEAST ACROSS THE CAROLINAS TONIGHT. AS THE LOW MOVES OUT...A
STRONG WEST TO NORTHWEST WIND REACHING GALE FORCE WILL FOLLOW WITH
INCREASING SEAS. THESE CONDITIONS WILL PERSIST THROUGH MUCH OF
SATURDAY AND SUBSIDE SATURDAY NIGHT. A HIGH WILL BUILD OVER THE
SOUTHEAST STATES THEN ANOTHER LOW WILL APPROACH THE AREA TUESDAY. /77

&&

.FIRE WEATHER...A MUCH DRIER AIRMASS WILL OVERSPREAD THE REGION ON
SATURDAY AND RELATIVE HUMIDITY VALUES WILL APPROACH CRITICAL LEVELS
ACROSS THE WESTERN FLORIDA PANHANDLE ON SATURDAY AND SUNDAY
AFTERNOON. /13

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      34  53  30  64 /  30  20  00  00
PENSACOLA   37  53  33  61 /  20  20  00  00
DESTIN      41  55  37  60 /  20  20  00  00
EVERGREEN   38  49  27  62 /  40  40  00  00
WAYNESBORO  32  48  26  63 /  50  50  00  00
CAMDEN      34  48  27  63 /  50  50  00  00

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...SNOW ADVISORY FROM 9 PM FRIDAY TO 9 AM SATURDAY FOR THE
     FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
     CRENSHAW...MONROE...WASHINGTON...AND WILCOX.

     FREEZE WARNING FROM MIDNIGHT SATURDAY TO 9 AM SATURDAY FOR THE
     FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
     CRENSHAW...MONROE...WASHINGTON...AND WILCOX.

     FREEZE WATCH FROM MIDNIGHT SUNDAY TO 10 AM SUNDAY FOR THE
     FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
     COVINGTON...CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER
     MOBILE...MONROE...UPPER BALDWIN...UPPER MOBILE...
     WASHINGTON...AND WILCOX.

FL...FREEZE WATCH FROM MIDNIGHT SUNDAY TO 10 AM SUNDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
     AND INLAND SANTA ROSA.

     FIRE WEATHER WATCH FROM 11 AM SATURDAY TO 5 PM SATURDAY FOR THE
     FOLLOWING ZONES: COASTAL OKALOOSA...COASTAL SANTA ROSA...
     COASTAL WALTON...INLAND OKALOOSA...AND INLAND SANTA ROSA.

     FIRE WEATHER WATCH FROM NOON SUNDAY TO 6 PM SUNDAY FOR THE
     FOLLOWING ZONES: COASTAL OKALOOSA...COASTAL SANTA ROSA...
     COASTAL WALTON...INLAND OKALOOSA...AND INLAND SANTA ROSA.

MS...FREEZE WARNING FROM MIDNIGHT SATURDAY TO 9 AM SATURDAY FOR THE
     FOLLOWING ZONES: GREENE...PERRY...AND WAYNE.

     FREEZE WATCH FROM MIDNIGHT SUNDAY TO 10 AM SUNDAY FOR THE
     FOLLOWING ZONES: GEORGE...GREENE...PERRY...STONE...AND
     WAYNE.

     SNOW ADVISORY FROM 9 PM FRIDAY TO 9 AM SATURDAY FOR THE
     FOLLOWING ZONES: GREENE...PERRY...AND WAYNE.

GM...GALE WARNING UNTIL 1 PM SATURDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...
     COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
     NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL FROM
     20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS
     FROM 20 TO 60 NM.

     SMALL CRAFT ADVISORY FROM 1 PM SATURDAY TO 6 PM SATURDAY FOR THE
     FOLLOWING ZONES: WATERS FROM DESTIN TO PENSACOLA FL FROM 20
     TO 60 NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS
     FROM 20 TO 60 NM.

&&

13.JC
22.JP
77.BD
Hazardous weather outlook, Mar 7, 3:15 PM CST, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
315 PM CST FRI MAR 7 2008

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-079-0
81200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
315 PM CST FRI MAR 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF INLAND SOUTHEAST
MISSISSIPPI...SOUTH ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND
THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TONIGHT AND SATURDAY...

THE LOW WHICH BROUGHT THE FRONT THROUGH THE AREA FRIDAY MORNING WILL
BRING WHAT ARE CALLED WRAPAROUND CLOUDS IN THE MID LEVELS OF THE
ATMOSPHERE WITH VERY COLD AIR TONIGHT. IT IS LIKELY THAT
PRECIPITATION FALLING FROM THESE CLOUDS WILL BEGIN EARLY THIS
EVENING AS RAIN...FOLLOWED BY RAIN MIXING WITH SNOW LATE THIS
EVENING...THEN TURNING INTO ALL SNOW AFTER MIDNIGHT. PORTIONS OF
INTERIOR SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA ARE LIKELY TO
RECEIVE FROM ONE HALF TO 2 INCHES OF SNOW TONIGHT. A DUSTING OF LESS
THAN A HALF INCH EXPECTED FOR INLAND PORTIONS OF THE FAR WEST
FLORIDA PANHANDLE... STONE AND GEORGE COUNTIES MISSISSIPPI...AND
COVINGTON... ESCAMBIA...INLAND MOBILE...AND INLAND BALDWIN COUNTIES
ALABAMA. HEAVIEST SNOW BANDING WILL BE ABOUT 35 MILES EITHER SIDE OF
A LINE FROM NEAR WAYNESBORO MISSISSIPPI TO NEAR LUVERNE ALABAMA.

STRONG WINDS AND HIGH SEAS WILL BRING HAZARDOUS CONDITIONS TO ALL
NAVIGATION. GALE WARNINGS IN EFFECT TONIGHT WITH SEAS UP TO 15 FEET
OFFSHORE. THERE IS A HIGH RIP CURRENT RISK ALONG AREA BEACHES DUE TO
STRONG WEST WINDS.

AREA RESIDENTS SHOULD REFRAIN FROM UNNECESSARY TRAVEL TONIGHT DUE TO
RISK OF SLICK ROADS. LISTEN TO NOAA WEATHER RADIO AND LOCAL
BROADCAST MEDIA FOR FURTHER UPDATES.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY.

ELEVATED SEA STATE WILL CONTINUE BRINGING HAZARDOUS CONDITIONS TO
SMALL CRAFT SATURDAY EVENING.

NO HAZARDOUS WEATHER SUNDAY OR MONDAY. SMALL CHANCE OF THUNDERSTORMS
BY THE MIDDLE OF NEXT WEEK AS ANOTHER LOW MOVES ACROSS THE SOUTHERN
STATES.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS OR EMERGENCY MANAGERS MAY BE REQUIRED
TONIGHT.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 7, 2:31 AM CSTSpecial Marine WarningMOB29 min
Mar 7, 2:46 AM CSTSpecial Marine WarningMOB59 min
Mar 7, 3:35 PM CSTSnow AdvisoryMOBButler, Choctaw, Clarke, Conecuh, Crenshaw, Monroe and 2 more5 hr
Mar 7, 4:18 PM CSTFreeze WatchMOBButler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more23 hr
Mar 7, 4:18 PM CSTWind AdvisoryMOB17 hr

Nearby

Freeze Warnings in Alabama, 2008Freeze Warnings in Mississippi, 2008Every freeze warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.